Georgia, 2017Winter Storm and Winter Weather in Georgia, January 6 to 7, 2017
January 6 to 7, 2017 · NWS FFC · 36 events in 36 counties and zones
S. A cold airmass across north and central Georgia combined with rich moisture drawn north from the Gulf of Mexico to produce a mixture of rain, sleet, freezing rain and snow across north and portions of central Georgia.
Every event with a place to put it; 36 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 36
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
During the afternoon of January 6th through the morning of January 7th a fast moving but strong storm system swept across the southeastern U.S. A cold airmass across north and central Georgia combined with rich moisture drawn north from the Gulf of Mexico to produce a mixture of rain, sleet, freezing rain and snow across north and portions of central Georgia.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jan 6, 6:26 AM EST, 5 hours 34 minutes earlier.
Area forecast discussion, Jan 6, 6:26 AM EST, 5 hours 34 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
626 AM EST Fri Jan 6 2017
.UPDATE...
Updated for the 12Z Aviation Discussion.
&&
.PREV DISCUSSION... /Issued 443 AM EST Fri Jan 6 2017/
..SIGNIFICANT WINTER STORM UNDERWAY...
SHORT TERM /Today through Saturday night/...
Primary concern is forecast timing and ptype of significant
winter storm. Appears things are still on track though temps
slightly warmer and dewpoints slightly drier than forecast in the
near term. As moisture aloft and precip increase, expect these
differences to even out as evaporative cooling takes place. Very
cold air upstream over OH and TN valley region about where models
expected them to be. Temps in the teens now entering NW TN and
subfreezing temps now in far NW GA. Low level temperatures will be
key in forecast ptype and amounts this afternoon and tonight.
Models are showing warm layer aloft now a little stronger than
previous runs. Based on expected temperature profiles with this
warmer layer, have added more sleet and even some freezing rain to
the forecast. This has reduced final snow amounts some over
westcentral Georgia and south ATL metro but has introduced some
light ice accumulations up to 0.05 inches, including parts of west
ATL metro and NW GA. This matches WPC guidance and neighboring
offices well.
00Z model guidance still showing warm advection aloft kicking in
after dark as sfc temps cool. 00Z ECMWF and quick peak at 00Z ECMWF
EPS show they have come back around on the snow bandwagon but still
not as aggressive as GFS. Compromise with WPC guidance and local
accumulation tools still yield substantial accumulations of 2-4
inches across much of north GA from ATL metro into NE GA and 5+
inches in mountains.
Important note: if sfc temps cool more quickly than forecast at
lowest 1000ft, which could occur if convective precip with high snow
rates develops, could see quite a bit more snow than currently
forecast. Currently, some of this potential is factored in to
amounts, so if we see no convective or CSI banding, final amounts
will likely be a little less. Lapse rates above the warm nose are
quite steep for a winter event, 500-700mb lapse rate around 6-
7deg/km 00Z Sat, but not seeing much CAPE.
Finally another concern is very warm sfc temps and dewpoints over
middle and south GA this morning. This could get pulled up into warm
nose over much of the eastern half of the area (east of I-75),
reducing snowfall and enhancing rain and perhaps sleet amounts.
Precip winds down quickly Saturday morning and pushes out quick by
noon. Temps will be quite cold in wake of the system with apparent
temps (i.e. wind chill) going to single digits over all of north GA
and below zero mountains Sat night, very close to wind chill
advisory. Black ice also likely to be an issue as even wet areas in
middle GA that saw no snow refreeze.
SNELSON/11
LONG TERM /Sunday through Thursday/...
Quiet but cold weather to start the long term as dry surface high
pressure builds to the central to southern Appalachians on Sunday.
Forecast high temperatures are expected to run around 15 degrees
below normal.
Dry weather expected to continue on Monday but moisture returns
by Tuesday with mainly small chances for light rain over n GA in
the overrunning type flow. Rain/shower chances go up Tuesday night
and Wednesday for n and portions of central GA as a cold front
moves into the area Wednesday morning. Not much instability with
this front so far so only showers associated. The front looks to
stall across the area so mainly small rain chances continue on
Thursday for n and portions of central GA.
High temperatures begin to warm on Monday and continue to warm
to around normal on Tuesday then above normal for Wednesday and
Thursday.
BDL
&&
.AVIATION...
12Z Update...
A mix of VFR and MVFR conditions will become all MVFR this
morning...becoming IFR late this afternoon and tonight. Precip
will spread across the forecast area through the day with a
rain/sleet/snow mix in the ATL/AHN/CSG area this evening. Precip
will become all snow in ATL/AHN late this evening with vsbys
dropping below 1 mile in snow. The snow will end from the west
Saturday morning with rapidly improving cigs. Winds will be north
northwest around 10 to 12 kts...increasing to 15 to 25kts tonight.
//ATL Confidence...12Z Update...
Medium on timing of mix of rain/sleet/snow today.
High on remaining elements.
17
&&
.PRELIMINARY POINT TEMPS/POPS...
Athens 41 30 36 17 / 100 100 60 0
Atlanta 37 24 31 16 / 90 100 40 0
Blairsville 36 20 27 9 / 60 100 40 0
Cartersville 36 22 31 13 / 60 100 30 0
Columbus 44 29 37 20 / 100 100 30 0
Gainesville 39 25 32 15 / 80 100 50 0
Macon 45 33 39 20 / 100 100 50 0
Rome 36 22 31 14 / 50 90 20 0
Peachtree City 38 26 33 17 / 100 100 40 0
Vidalia 57 40 42 25 / 60 100 80 0
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
Winter Storm Warning from 4 PM this afternoon to 1 PM EST
Saturday for the following zones: Banks...Barrow...Bartow...
Butts...Carroll...Cherokee...Clarke...Clayton...Cobb...Coweta...
Dawson...DeKalb...Douglas...Fayette...Forsyth...Greene...
Gwinnett...Hall...Haralson...Harris...Heard...Henry...Jackson...
Jasper...Lamar...Lumpkin...Madison...Meriwether...Monroe...
Morgan...Newton...North Fulton...Oconee...Oglethorpe...
Paulding...Pickens...Pike...Polk...Putnam...Rockdale...South
Fulton...Spalding...Talbot...Taliaferro...Troup...Upson...
Walton...White...Wilkes.
Winter Storm Warning from 1 PM this afternoon to 1 PM EST
Saturday for the following zones: Catoosa...Chattooga...Dade...
Fannin...Floyd...Gilmer...Gordon...Murray...Towns...Union...
Walker...Whitfield.
&&
SHORT TERM...SNELSON
LONG TERM....BDL
AVIATION...17
Hazardous weather outlook, Jan 6, 5:00 AM EST, 7 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
500 AM EST FRI JAN 6 2017
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-071100-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
500 AM EST FRI JAN 6 2017
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND
CENTRAL GEORGIA.
.DAY ONE...TODAY AND TONIGHT...
A WINTER STORM WARNING IS IN EFFECT FOR NORTH AND PORTIONS OF
CENTRAL GEORGIA FOR THIS AFTERNOON UNTIL 100 PM SATURDAY.
REFER TO THE WINTER STORM WARNING PRODUCT /ATLWSWFFC/ FOR
MORE INFORMATION.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
RAIN AND SNOW WILL BE ENDING ON SATURDAY WITH MAYBE A QUARTER INCH
OF SNOW POSSIBLE OVER THE FAR EAST AND NORTHEAST FORECAST AREA
IN THE MORNING. STRONG GUSTY WINDS CAN ALSO BE EXPECTED ON SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED SUNDAY THROUGH THURSDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. HOWEVER...
SPOTTERS ARE ENCOURAGED TO REPORT ANY FREEZING RAIN...SLEET OR
SNOW ACCUMULATIONS ACROSS THE AREA.
Winter Weather, Chattooga
- When
- January 6, 12:00 PM EST to January 7, 6:00 AM EST
- Where
- Chattooga forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 34.475, -85.345 (the zone’s center; the record gives no point)
A CoCoRaHS observer in the Summerville area reported an inch of snow.
Winter Weather, Catoosa
- When
- January 6, 12:30 PM EST to January 7, 6:30 AM EST
- Where
- Catoosa forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 34.904, -85.138 (the zone’s center; the record gives no point)
CoCoRaHS observers in the Ringgold area reported between a half inch and one inch of snow.
Winter Storm, Fannin
- When
- January 6, 1:30 PM EST to January 7, 8:00 AM EST
- Where
- Fannin forecast zone
- Reported by
- COOP Observer
- Coordinates
- 34.864, -84.320 (the zone’s center; the record gives no point)
Several COOP and CoCoRaHS observers reported between 3 and 4.5 inches of snow across the county, including in the Cherry Log, Morganton, Blue Ridge and Suches areas. The highest amounts around 4.5 inches were reported in the Morganton area.
Winter Storm, Gilmer
- When
- January 6, 1:30 PM EST to January 7, 8:00 AM EST
- Where
- Gilmer forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 34.691, -84.456 (the zone’s center; the record gives no point)
Several reports of 2.5 to 4 inches of snow were received from CoCoRaHS observers and the public around the Ellijay area.
Winter Storm, Bartow
- When
- January 6, 2:00 PM EST to January 7, 7:30 AM EST
- Where
- Bartow forecast zone
- Reported by
- 911 Call Center
- Coordinates
- 34.238, -84.840 (the zone’s center; the record gives no point)
The Bartow County 911 center as well as several COOP observers and the general public reported 2 to 2.5 inches of snow around the county, including the Cartersville, Adairsville and Kingston areas. The ASOS in Cartersville, KVPC reported .01 inches of freezing rain early in the evening.
Winter Storm, Towns
- When
- January 6, 2:00 PM EST to January 7, 9:00 AM EST
- Where
- Towns forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 34.917, -83.737 (the zone’s center; the record gives no point)
Several reports of 4 to 6.5 inches of snow were received from CoCoRaHS observers and the public in the Hiawassee, Friendship and Young Harris areas.
Winter Storm, Gordon
- When
- January 6, 2:30 PM EST to January 7, 8:00 AM EST
- Where
- Gordon forecast zone
- Reported by
- 911 Call Center
- Coordinates
- 34.503, -84.876 (the zone’s center; the record gives no point)
The Gordon County 911 center reported 2 inches of snow in Resaca. Several reports of 1 to 2 inches of snow were received from CoCoRaHS observers and the public in the Calhoun and Sugar Valley areas.
Winter Storm, Cherokee
- When
- January 6, 3:00 PM EST to January 7, 8:00 AM EST
- Where
- Cherokee forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 34.244, -84.476 (the zone’s center; the record gives no point)
The Cherokee County Emergency Manager reported 3 inches of snow in the Lake Arrowhead area. Several reports of 2 to 3 inches of snow were received from CoCoRaHS observers in the Ball Ground, Holly Springs, Canton and Woodstock areas.
Winter Storm, Union
- When
- January 6, 3:00 PM EST to January 7, 8:00 AM EST
- Where
- Union forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 34.834, -83.991 (the zone’s center; the record gives no point)
The Union County Emergency Manager and several CoCoRaHS observers reported 4 to 5 inches of snow in the Blairsville area.
Winter Weather, Whitfield
- When
- January 6, 3:00 PM EST to January 7, 7:30 AM EST
- Where
- Whitfield forecast zone
- Reported by
- Amateur Radio
- Coordinates
- 34.806, -84.967 (the zone’s center; the record gives no point)
One inch of snow was reported by an amateur radio operator in Tunnel Hill and a CoCoRaHS observer near Dalton.
Winter Weather, Floyd
- When
- January 6, 3:30 PM EST to January 7, 7:00 AM EST
- Where
- Floyd forecast zone
- Reported by
- 911 Call Center
- Coordinates
- 34.263, -85.214 (the zone’s center; the record gives no point)
The Floyd County 911 center and a COOP observer reported one half to one inch of snow in the Floyd Springs and Rome areas.
Winter Weather, Walker
- When
- January 6, 3:30 PM EST to January 7, 6:30 AM EST
- Where
- Walker forecast zone
- Reported by
- Public
- Coordinates
- 34.736, -85.301 (the zone’s center; the record gives no point)
The public reported just under an inch of snow in the Rossville area.
Winter Storm, Lumpkin
- When
- January 6, 4:00 PM EST to January 7, 9:00 AM EST
- Where
- Lumpkin forecast zone
- Reported by
- 911 Call Center
- Coordinates
- 34.572, -84.003 (the zone’s center; the record gives no point)
The Lumpkin County 911 center, several CoCoRaHS observers and the public reported from 1 to 4.5 inches of snow across the county. The highest amounts reported, from 3 to 4.5 inches, were in the Dahlonega area.
Winter Weather, Murray
- When
- January 6, 4:00 PM EST to January 7, 7:00 AM EST
- Where
- Murray forecast zone
- Reported by
- COOP Observer
- Coordinates
- 34.788, -84.748 (the zone’s center; the record gives no point)
Reports of 1.5 inches of snow were received from a COOP observer and the public in the Chatsworth area.
Winter Weather, Polk
- When
- January 6, 4:00 PM EST to January 7, 5:00 AM EST
- Where
- Polk forecast zone
- Reported by
- 911 Call Center
- Coordinates
- 34.002, -85.188 (the zone’s center; the record gives no point)
The Polk County 911 center reported 1.5 inches of snow in the Lake Creek area. A CoCoRaHS observer in the Cedartown area reported around a half inch of snow.
Winter Weather, Dawson
- When
- January 6, 5:00 PM EST to January 7, 8:00 AM EST
- Where
- Dawson forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 34.444, -84.171 (the zone’s center; the record gives no point)
The Dawson County Emergency Manager reported 2 inches of snow in Dawsonville.
Winter Storm, Pickens
- When
- January 6, 5:00 PM EST to January 7, 7:00 AM EST
- Where
- Pickens forecast zone
- Reported by
- 911 Call Center
- Coordinates
- 34.464, -84.466 (the zone’s center; the record gives no point)
The Pickens County 911 center, several CoCoRaHS and COOP observers and the public reported between 2 and 4 inches of snow across the county, including in the Nelson and Jasper areas.
Winter Weather, Forsyth
- When
- January 6, 6:00 PM EST to January 7, 7:30 AM EST
- Where
- Forsyth forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 34.226, -84.125 (the zone’s center; the record gives no point)
Several CoCoRaHS observers and the public reported one to one and a half inches of snow in the Mars Hill Crossroads and Flowery Branch areas.
Winter Storm, White
- When
- January 6, 6:00 PM EST to January 7, 9:00 AM EST
- Where
- White forecast zone
- Reported by
- 911 Call Center
- Coordinates
- 34.646, -83.747 (the zone’s center; the record gives no point)
Numerous reports of 2 to 3.5 inches of snow were received from the White County 911 center, CoCoRaHS and COOP observers and the public across White County, including around Helen, Cleveland, Pink, Saute and Nacoochee.
Winter Storm, Cobb
- When
- January 6, 7:00 PM EST to January 7, 7:00 AM EST
- Where
- Cobb forecast zone
- Reported by
- Public
- Coordinates
- 33.942, -84.577 (the zone’s center; the record gives no point)
The public reported at least 1.5 inches of sleet in the Mount Bethel and Lost Mountain areas as well as a quarter of an inch of freezing rain in Marietta. Several CoCoRaHS reports of a half inch or less of snow were received.
Winter Weather, Banks
- When
- January 6, 8:00 PM EST to January 7, 10:00 AM EST
- Where
- Banks forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 34.354, -83.497 (the zone’s center; the record gives no point)
The Banks County Emergency Manager and several CoCoRaHS observers reported around 1.5 inches of snow across Banks County, including in the Hollingsworth and Baldwin areas.
Winter Storm, De Kalb
- When
- January 6, 8:00 PM EST to January 7, 7:30 AM EST
- Where
- De Kalb forecast zone
- Reported by
- ASOS
- Coordinates
- 33.772, -84.226 (the zone’s center; the record gives no point)
Several reports of a quarter on an inch of freezing rain were received from the public in the Decatur, Northwoods and Emory areas, inckuding .24 inches from the ASOS at DeKalb-Peachtree Airport, KPDK. Several CoCoRaHS reports of a quarter of an inch or less of snow were received from the Tucker and Decatur areas.
Winter Storm, North Fulton
- When
- January 6, 8:00 PM EST to January 7, 7:30 AM EST
- Where
- North Fulton forecast zone
- Reported by
- NWS Employee
- Coordinates
- 33.790, -84.467 (the zone’s center; the record gives no point)
A National Weather Service employee, county officials and the general public reported around a quarter of an inch of freezing rain across the Atlanta Metropolitan area. Several reports of large branches and even trees brought down by ice were received.
Winter Storm, South Fulton
- When
- January 6, 8:00 PM EST to January 7, 7:30 AM EST
- Where
- South Fulton forecast zone
- Reported by
- ASOS
- Coordinates
- 33.790, -84.467 (the zone’s center; the record gives no point)
County officials and the general public reported around a quarter of an inch of freezing rain across the Atlanta Metropolitan area. Several reports of large branches and even trees brought down by ice were received. The ASOS at Fulton County Airport, Brown Field, reported .24 inches of freezing rain.
Winter Weather, Gwinnett
- When
- January 6, 8:00 PM EST to January 7, 7:30 AM EST
- Where
- Gwinnett forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 33.962, -84.024 (the zone’s center; the record gives no point)
Several CoCoRaHS observers reported a light dusting, generally a quarter of an inch or less, of snow in the Dacula, Suwanee, Buford and Lawrenceville areas.
Winter Storm, Hall
- When
- January 6, 8:00 PM EST to January 7, 7:30 AM EST
- Where
- Hall forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 34.317, -83.820 (the zone’s center; the record gives no point)
Several CoCoRaHS observers reported between 1 and 2 inches of snow across the county including around Gainesville and Flowery Branch. A recently retired National Weather Service employee reported 2 inches of snow in the Timberidge area.
Winter Storm, Douglas
- When
- January 6, 8:30 PM EST to January 7, 6:30 AM EST
- Where
- Douglas forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 33.702, -84.768 (the zone’s center; the record gives no point)
The Douglas County Emergency Manager and the public reported around a quarter of an inch of freezing rain.
Winter Weather, Fayette
- When
- January 6, 9:00 PM EST to January 7, 6:30 AM EST
- Where
- Fayette forecast zone
- Reported by
- 911 Call Center
- Coordinates
- 33.414, -84.494 (the zone’s center; the record gives no point)
The Fayette County 911 center reported .15 inches of freezing rain. Several other reports of .05 to .15 inches of freezing rain were received including .08 inches fro the ASOS at Falcon Field Airport in Peachtree City.
Winter Weather, Carroll
- When
- January 6, 10:00 PM EST to January 7, 7:00 AM EST
- Where
- Carroll forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 33.583, -85.080 (the zone’s center; the record gives no point)
A CoCoRaHS observer reported a dusting of snow in the Carrollton area. Several reports of a tenth of an inch or less of freezing rain were received around the county.
Winter Storm, Clayton
- When
- January 6, 10:00 PM EST to January 7, 7:00 AM EST
- Where
- Clayton forecast zone
- Reported by
- ASOS
- Coordinates
- 33.542, -84.358 (the zone’s center; the record gives no point)
The ASOS at Atlanta Hartsville-Jackson International Airport recorded just under a third of an inch of freezing rain. A COOP observer in Jonesboro reported a very light dusting of snow as the storm ended early in the morning.
Winter Weather, Coweta
- When
- January 6, 10:00 PM EST to January 7, 7:00 AM EST
- Where
- Coweta forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 33.354, -84.763 (the zone’s center; the record gives no point)
Several reports of around a tenth of an inch of freezing rain were received from CoCoRaHS observers and the public in the Newnan and Senoia areas.
Winter Weather, Madison
- When
- January 6, 11:00 PM EST to January 7, 9:00 AM EST
- Where
- Madison forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 34.128, -83.209 (the zone’s center; the record gives no point)
Several CoCoRaHS and COOP observers reported a dusting, generally a half of an inch or less, of snow in the Danielsville and Commerce areas.
Winter Weather, Oconee
- When
- January 7, 12:00 AM EST to 9:00 AM EST
- Where
- Oconee forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 33.835, -83.437 (the zone’s center; the record gives no point)
Several CoCoRaHS observers reported a dusting, generally a half inch or less, of snow in the Bogart, Bishop and Watkinsville areas.
Winter Weather, Clarke
- When
- January 7, 1:00 AM EST to 9:00 AM EST
- Where
- Clarke forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 33.951, -83.367 (the zone’s center; the record gives no point)
Several CoCoRaHS observers in the Athens and Winterville areas reported a dusting of snow, generally a quarter of an inch or less.
Winter Weather, Wilkes
- When
- January 7, 1:00 AM EST to 10:00 AM EST
- Where
- Wilkes forecast zone
- Reported by
- COOP Observer
- Coordinates
- 33.782, -82.743 (the zone’s center; the record gives no point)
A COOP observer near Washington reported a dusting, around a quarter on an inch, of snow.
Winter Weather, Jackson
- When
- January 7, 2:00 AM EST to 8:00 AM EST
- Where
- Jackson forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 34.134, -83.566 (the zone’s center; the record gives no point)
Several CoCoRaHS observers reported a light dusting, generally a quarter of an inch or less, of snow in the Pendergrass and Braselton areas.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Debris Flows in California, January 6 to 12, 20171 death · $14 million · EF0 · 68 events
- Heavy Snow and High Wind in California, January 6 to 11, 2017$37 million · 63 kt wind · 20 events
- Winter Storm and Extreme Cold in North Carolina, January 6 to 9, 20171 death · 10 events
- Sleet and Winter Weather in Mississippi, January 6, 2017$2.1 million · 27 events
- Sleet in Louisiana, January 6, 2017$300,000 · 5 events
- Winter Weather in Arkansas, January 6, 201744 events
- Heavy Snow in Tennessee, January 6 to 7, 201736 events
- Heavy Snow in Virginia, January 6 to 7, 201735 events
- Winter Storm and Winter Weather in North Carolina, January 6 to 7, 201731 events
- High Wind in Alaska, January 6 to 9, 2017$40,000 · 87 kt wind · 2 events
- Winter Weather in Tennessee, January 6, 201727 events
- Winter Weather and Astronomical Low Tide in Tennessee, January 6, 201720 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 668160, 668158, 668172, 668195, 668156, 668210, 668197, 668161, 668212, 668218, 668177, 668214, 668202, 668204, 668208, 668168, 668207, 668180, 668217, 668166, 668143, 668169, 668185, 668193, 668198, 668199, 668170, 668174, 668157, 668165, 668167, 668203, 668205, 668162, 668220, 668200.